Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 9, 2017, 9:43 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2017, 9:43 AM CDT (14:43 UTC)
- Expired
- Apr 10, 2017, 9:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
661 WHUS73 KMKX 091443 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 943 AM CDT SUN APR 9 2017 ...BREEZY SOUTH WINDS INTO THE EVENING... .SOUTHERLY WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL BE JUST EXCEEDING OUR SMALL CRAFT ADVISORY CRITERIA INTO THE EARLY EVENING. THUS, A SMALL CRAFT ADVISORY HAS BEEN POSTED THROUGH ABOUT MID EVENING. THE HIGHEST WAVES WILL BE FOUND UP TOWARD SHEBOYGAN AND POINTS NORTH. LMZ643>646-092245- /O.NEW.KMKX.SC.Y.0039.170409T1443Z-170410T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 943 AM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTH 15 TO 25 KNOTS...DIMINISHING THIS EVENING. * WAVES: 3 TO 4 FEET...DIMINISHING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
6 follow-up statements
897 WHUS73 KMKX 092011 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT SUN APR 9 2017 ...BREEZY SOUTH TO SOUTHEAST WINDS INTO THE EVENING... .SOUTH TO SOUTHEAST WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL BE JUST EXCEEDING SMALL CRAFT ADVISORY CRITERIA INTO THE EARLY EVENING. THE HIGHEST WAVES WILL BE FOUND UP TOWARD SHEBOYGAN AND POINTS NORTH. WINDS WILL REMAIN NEAR SMALL CRAFT ADVISORY LEVELS LATER TONIGHT INTO MONDAY. LMZ643>646-100300- /O.CON.KMKX.SC.Y.0039.000000T0000Z-170410T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 311 PM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: SOUTH TO SOUTHEAST 15 TO 25 KNOTS...DIMINISHING BY MIDDLE EVENING. * WAVES: 3 TO 4 FEET...HIGHEST NEAR SHEBOYGAN...DIMINISHING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
364 WHUS73 KMKX 100157 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CDT SUN APR 9 2017 ...BREEZY SOUTH WINDS INTO MONDAY MORNING... .SOUTH WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL BE JUST EXCEEDING SMALL CRAFT ADVISORY CRITERIA INTO MONDAY MORNING. THE HIGHEST WAVES WILL BE FOUND UP TOWARD SHEBOYGAN AND POINTS NORTH. LMZ643>646-101000- /O.EXT.KMKX.SC.Y.0039.000000T0000Z-170410T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 857 PM CDT SUN APR 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CDT MONDAY. * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
587 WHUS73 KMKX 100832 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CDT MON APR 10 2017 ...BREEZY SOUTH WINDS AND HIGH WAVES THIS MORNING... .BREEZY SOUTH WINDS AND HIGH WAVES WILL CONTINUE THIS MORNING BEFORE A COLD FRONT ARRIVES FROM THE NORTH FOR THE AFTERNOON. A SMALL CRAFT ADVISORY MAY BE NEEDED THIS AFTERNOON AND EVENING FOR BRISK NORTH WINDS AND POSSIBLE HIGH WAVES WITH THE COLD FRONTAL PASSAGE. LMZ643>646-101645- /O.CON.KMKX.SC.Y.0039.000000T0000Z-170410T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
532 WHUS73 KMKX 101459 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 959 AM CDT MON APR 10 2017 ...BREEZY SOUTHWEST WINDS BECOMING NORTHEAST THIS AFTERNOON... .BREEZY SOUTH WINDS AND ELEVATED WAVES WILL CONTINUE LATE THIS MORNING...BEFORE A COLD FRONT ARRIVES FROM THE NORTH FOR THE AFTERNOON. BRISK NORTHEAST WINDS AND CONTINUED ELEVATED WAVES ARE EXPECTED NORTH TO SOUTH ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN AFTER THE COLD FRONTAL PASSAGE. THESE BRISK WINDS AND ELEVATED WAVES WILL LINGER INTO EARLY THIS EVENING. LMZ643>646-102300- /O.EXT.KMKX.SC.Y.0039.000000T0000Z-170411T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 959 AM CDT MON APR 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS LATE THIS MORNING...BECOMING NORTHEAST 15 TO 25 KNOTS THIS AFTERNOON AND EARLY THIS EVENING. * WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN...LINGERING INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
224 WHUS73 KMKX 102010 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT MON APR 10 2017 ...BRISK NORTHEAST WINDS AND ELEVATED WAVES INTO THIS EVENING... .BRISK NORTHEAST WINDS AND ELEVATED WAVES ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING. WINDS AND WAVES WILL GRADUALLY SUBSIDE BY THE MIDDLE EVENING HOURS. LMZ643>646-110200- /O.CON.KMKX.SC.Y.0039.000000T0000Z-170411T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 PM CDT MON APR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: NORTHEAST 15 TO 25 KNOTS INTO EARLY THIS EVENING. * WAVES: 3 TO 5 FEET...HIGHEST NEAR SHEBOYGAN...LINGERING INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
843 WHUS73 KMKX 110208 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 908 PM CDT MON APR 10 2017 ...WINDS BEGINNING TO EASE THIS EVENING... .NORTHERLY WINDS HAVE BEGUN TO EASE THIS EVENING AND WILL CONTINUE TO DO SO LATE THIS EVENING AND OVERNIGHT. A FEW HIGHER GUSTS ARE STILL POSSIBLE INTO LATE EVENING. WAVES WILL ALSO SUBSIDE THIS EVENING AND OVERNIGHT DUE TO THE LIGHTER WINDS. LMZ643>646-110315- /O.EXP.KMKX.SC.Y.0039.000000T0000Z-170411T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 908 PM CDT MON APR 10 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A FEW GUSTS TO 25 KNOTS ARE STILL POSSIBLE INTO LATE EVENING...BUT OTHERWISE WINDS SHOULD CONTINUE TO SLOWLY EASE THIS EVENING AND OVERNIGHT. WAVES OF 3 TO 4 FEET THIS EVENING WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT. $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 7:03 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 9, 7:03 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 703 AM CDT Sun Apr 9 2017 .UPDATE... .AVIATION(12Z TAFS)...Sct-bkn050-070 will prevail this AM then becoming more broken through the afternoon. Cigs will lower to MVFR from the afternoon into evening with some areas seeing cigs below 1 kft tonight. MVFR Vsbys may occur tonight via light advection fog as moist air increases from the south. There will also be chances of tstorms tonight and Monday. A swly 40 kt LLJ may bring LLWS tonight. && .PREV DISCUSSION... (Issued 332 AM CDT Sun Apr 9 2017) Today and Tonight...Forecast confidence medium. High clouds will stream ewd across srn WI this morning but may become fairly thin at times through the day. Meanwhile, models are not as aggressive with low clouds for today than prior runs. They suggest a broken 4-5 kft deck over south central WI developing this AM but more delayed over ern WI. Went with a consensus of upper 60s to lower 70s for today but any appreciable filtered sunshine could easily boost temps higher. Otherwise went with a dry forecast today as the main 850-700 mb baroclinic zone will focus to the north. The low pressure area over the central Great Plains will track into central WI tonight with the most active pcpn area across nrn WI. A weak shortwave trough however will approach from the sw after 06z. It is possible a few showers or tstorms could develop with this feature so went with 30-40 PoPs late tonight. A very mild night is expected with the continued sly flow and increasing dewpoints. A lower stratus deck will develop with the moisture advection. MONDAY AND MONDAY NIGHT - Confidence...Medium The 500 millibar shortwave will shift from near Nebraska to lower Michigan this period. In the lower levels a low will track from northern or central WI into the eastern Great Lakes. There are still some model differences on the timing of the cold front. However during the morning into the early afternoon the moist axis will still extend into the cwa with a west wind shifting in drier dew points as the afternoon wears on. Will continue some POPS for some shra/tsra with the boundary. Even though the wind shift to the west brings in drier air, the 925 temps are expected to remain warm throughout the day. At the moment the ECMWF is a compromise between the cooler NAM and warmer GFS. There is a clearly indicated 700 millibar dry slot that punches in though LLVL RH progs vary on how much low cloud cover may linger. Some big differences in temperature guidance though the Superblend is close to what the warmer GFS guidance is showing for max temp on Bufkit. So given the uncertain cloud cover at this time will steer towards the middle ground of temp guidance for now. 850/925 CAA ramps up Monday night as the winds turn more northwest and bring in a colder airmass on the back side of the departing low. TUESDAY AND WEDNESDAY - Confidence...Medium The cooler pattern with the low level thermal trough persists on Tuesday and continues into Tuesday night. However the cool-down is short-lived as we are already seeing a WAA regime return on Wednesday ahead of the next trough. In fact 925 temps bounce back to 7-10c as the evolving southerly wind regime kicks back in. WEDNESDAY NIGHT AND THURSDAY - Confidence...Medium Next shortwave arrives with a decent shot of more showers Wednesday night and lingering into Thursday morning. trough axis moves through Wednesday night which will shift winds around to the east or northeast for Thursday. THURSDAY NIGHT AND FRIDAY - Confidence...Medium Overall, looks like a low level anticyclonic regime will prevail with surface high gradually shifting into the eastern Lakes. Lingering dry southeast flow should help to keep the rain largely at bay, however the GFS does bring a smidge of QPF into the far west Friday afternoon, though this is an outlier at the moment. FRIDAY NIGHT AND SATURDAY - Confidence...Medium Next system arrives with potential for two rounds of shra/tsra. The first would come Friday night with the WAA regime and then the second round could evolve during the day as low pressure and a trailing cold front move through. AVIATION(UPDATE)...Low level wind shear will continue until sunrise with a 50 kt LLJ. Cigs around 4-5 thsd ft are expected to gradually develop from west to east today, then becoming lower than 1 kft for tonight. MVFR Vsbys will be possible tonight via light advection fog as warm and moist air moves into the region. Chances of showers and tstorms mainly after midnight. MARINE...Modest sly winds and waves will continue today through Mon AM ahead of low pressure approaching from the central Great Plains. The winds will then gradually veer to wly for Mon aft-eve with the passage of a cold front. Modest increases in winds and waves could result in a Small Craft Advisory during this period. Small craft should exercise caution. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Gehring Today/Tonight and Aviation/Marine...Gehring Monday THROUGH Saturday...Collar
Hazardous weather outlook, Apr 9, 3:26 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 326 AM CDT Sun Apr 9 2017 WIZ046-047-051-052-056>060-062>072-100830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 326 AM CDT Sun Apr 9 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Approaching low pressure will bring a chance for thunderstorms tonight. There is a marginal risk of severe thunderstorms tonight across portions of south central and east central Wisconsin, with the primary hazard being large hail and strong winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday with a Marginal Risk of a severe storm across extreme southeast Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters may be needed tonight. LMZ643>646-100830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 326 AM CDT Sun Apr 9 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms tonight as low pressure draws closer. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds will approach or reach Small Craft Advisory levels again Monday, as low pressure moves through the region. The approaching low will bring a chance for thunderstorms on Monday with a Marginal Risk of severe storms mainly south of North Point Lighthouse. Collar www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.